Unconditionally stable integration of Maxwell's equations

Share/Save/Bookmark

Verwer, J.G. and Botchev, M.A. (2009) Unconditionally stable integration of Maxwell's equations. Linear Algebra and its Applications, 431 (3-4). pp. 300-317. ISSN 0024-3795

[img]PDF
Restricted to UT campus only
: Request a copy
252Kb
Abstract:Numerical integration of Maxwell's equations is often based on explicit methods accepting a stability step size restriction. In literature evidence is given that there is also a need for unconditionally stable methods, as exemplified by the successful alternating direction implicit finite difference time domain scheme. In this paper we discuss unconditionally stable integration for a general semi-discrete Maxwell system allowing non-Cartesian space grids as encountered in finite element discretizations. Such grids exclude the alternating direction implicit approach. Particular attention is given to the second-order trapezoidal rule implemented with preconditioned conjugate gradient iteration and to second-order exponential integration using Krylov subspace iteration for evaluating the arising phi-functions. A three-space dimensional test problem is used for numerical assessment and comparison with an economical second order implicit-explicit integrator. We further pay attention to the Chebyshev series expansion for computing the exponential operator for skew-symmetric matrices.
Item Type:Article
Copyright:© 2009 Elsevier
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/69760
Official URL:http://dx.doi.org/10.1016/j.laa.2008.12.036
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 264501